MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND SRD S5 ERC TUBING CLAMP/500MM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND SRD S5 ERC TUBING CLAMP/500MM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 60-05-60
Medical Device Problem Codes Difficult to Open or Close (2921); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland has received a report that the electrical remote-controlled tubing clamp (erc) is not working correctly during a procedure.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H10: livanova deutschland manufactures the s5 erc tubing clamp.The incident occurred in united states.A livanova field service engineer was dispatched to the customer site and the erc was replaced.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Through follow-up communication livanova learned that the involved electrical remote-controlled tubing clamp (erc) was not sensing tubing and making squealing sounds when clamping and unclamping.As per device instructions for use, the issue that the tubing is not recognized it means that the clamping lever is in the ¿close¿ position.Simultaneously, an alert tone sounds at the scp system.Even in the case the clamp remains in closed position, it can always be manually opened.Automatic clamps devices are equipped with a handle aimed at the manual opening of the clamp releasing the engaged tube.Therefore, in case of undesired closure of the automatic clamps occurs, opening it is always possible to act on the handle to prompt perform a manual opening which is unlikely to cause or contribute to death or serious injury.Therefore, the event has been re-assessed as not reportable.Based on the review of similar complaints and according to device instructions for use, the "no tubing recognized" error message can be displayed when: - no tube is inserted into the clamp; - the wrong tube is inserted into the clamp.Regarding the noise issue and considering that the claimed clamp was manufactured in 2022, the wearing of the unit ball bearing can be ruled out and most likely the noise has been caused by residues of dried fluids on the shafts, which which obstruct the movements generated noise.

Brand Name
SRD S5 ERC TUBING CLAMP/500MM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
arvada
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16681779
Report Number9611109-2023-00148
Device Sequence Number7950140
Product Code DTQ
UDI-Device Identifier04033817901051
UDI-Public(01)04033817901051(11)220531
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-05-60
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown